Thunderstorm Wind, Montgomery
- When
- July 12, 4:18 PM CST
- Where
- Montgomery County, Conroe Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.350, -95.420
ASOS station KCXO Conroe measured a 59 mph wind gust.
Thunderstorms produced strong winds near Conroe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Thunderstorms produced strong winds near Conroe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 12, 12:04 PM CST, 4 hours 14 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Houston/Galveston TX 104 PM CDT Sat Jul 12 2025 ...New KEY MESSAGES, DISCUSSION, MARINE... .KEY MESSAGES... Issued at 101 PM CDT Sat Jul 12 2025 -Isolated to scattered showers and storms this afternoon should gradually end this evening, though spotty/light rain will continue tonight. - Scattered showers and thunderstorms are expected Sunday with some localized heavy downpours and strong storms capable of producing gusty winds. - Hit-or-miss showers and thunderstorms are expected next week, especially in the afternoon along the sea breeze. - Hot and humid conditions are expected after mid-week with heat index values reaching or potentially exceeding advisory levels. Practice heat safety by staying hydrated, taking breaks in shade/AC areas and wearing light-colored, lightweight clothes. && .DISCUSSION... Issued at 101 PM CDT Sat Jul 12 2025 The main concern in the near-term revolves around thunderstorm chances and any localized heavy downpour potential. Early afternoon analysis shows a mid-upper lvl trough moving across the TX Panhandle, with a surface high-pressure system across the central/eastern Gulf bringing persistent warm air advection inland. Areal soundings and obs also show a corridor of 925-850 mb moisture transport from the Gulf, bringing PWs at or above 2.0 inches at most areas. As a result we are seeing widespread Cu clouds beginning to develop across SE TX, setting up the scenario for increasing instability and thunderstorm chances. In fact, current radar is already showing showers and storms moving inland early this afternoon. Overall, expect scattered showers and thunderstorms through early evening with the higher chances in areas along and north of I-10, which is where more forcing aloft and instability will persist. Most of this activity will gradually end near sunset with the loss of daytime heating. However, low rain/storm chances remain tonight as persisting southerly surface flow continues to bring pockets of moisture further inland from the coast. A similar weather pattern is expected on Sunday with isolated showers and thunderstorms in the morning, becoming more scattered in the afternoon. Moderate to high uncertainty remains in terms of coverage, given the amount of drier air that is filtering in at mid- levels. However, models and latest analysis keep pointing at higher chances in areas north of I-10 through early evening. Given the amount of dry air aloft, any strong storms will be capable of producing wind gusts up to 40 mph. Localized downpours will also be possible. A weather pattern change is expected next week with near to above normal temperatures, resulting in heat indices near advisory criteria and lower precipitation chances. By Monday, the weather conditions remain entrenched in a typical summertime regime. Expect another warm and humid day as persistent southerly flow continues to usher in more moisture from the Gulf. As result, scattered convection is anticipated in the afternoon, particularly along the sea/bay breeze. After Monday, the high to our west strengthens, creating more stable conditions across the region through at least, early Friday. Given persistent onshore flow, isolated afternoon storms cannot be ruled out, especially on Tuesday. However, a drier airmass looks to prevail by mid-week, lowering any precipitation chances. In addition to low PoPs, hot weather comes along. Ridging aloft and surface high-pressure could potentially bring back above normal temperatures after mid- week. Highs are progged in the mid to upper 90s with heat index values reaching or exceeding advisory criteria. Stay weather alert, stay hydrated and don't forget to practice heat safety even when you are acclimated to this type of hot weather pattern! JM && .AVIATION... (18Z TAF Issuance) Issued at 1149 AM CDT Sat Jul 12 2025 VFR conditions across the area currently. TSRA firing up outside the vicinity of terminals. Chance of TS remains possible at all sites with the exception of CLL (chance too low to warrant a mention in TAF). Brief MVFR CIGs anticipated overnight into the mid-morning hours for CLL/CXO. Low end VFR CIGs anticipated elsewhere overnight through mid-morning. Winds generally out of the south through the period. Similar conditions expected for Sunday afternoon. && .MARINE... Issued at 101 PM CDT Sat Jul 12 2025 Surface high pressure centered across the east-central Gulf continues to bring light to moderate south to southeast winds, with gusts up to 20 knots the rest of today and tonight. Seas will also remain 3 to 4 ft with occasional higher heights through Sunday. The remainder of the week looks similar with light to moderate onshore winds and seas up to 4ft. Keep in mind that gusty winds and elevated seas are possible near thunderstorms. Speaking of thunderstorms, we'll continue with a daily risk of isolated showers and thunderstorms. Next Wednesday and perhaps Thursday are progged to be the driest days of the week as the surface high moves overhead. A coastal trough will develop along the north-central Gulf coast towards the end of the week, increasing rain and storm chances. Beach conditions: There is a Moderate to High risk of rip current along all Gulf-facing beaches today and Sunday. Use extra caution! Always follow beach flag systems, swim near a lifeguard and away from piers and jetties. JM && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 91 75 92 75 / 50 10 30 10 Houston (IAH) 91 77 93 77 / 60 10 50 10 Galveston (GLS) 90 83 90 83 / 50 10 30 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && DISCUSSION...JM AVIATION...Adams MARINE...JM
Special Weather Statement
National Weather Service Houston/Galveston TX
129 PM CDT Sat Jul 12 2025
TXZ195>199-211>213-121915-
Brazos TX-Washington TX-Waller TX-Grimes TX-Burleson TX-
Inland Harris TX-Montgomery TX-Austin TX-
129 PM CDT Sat Jul 12 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN AUSTIN...BURLESON...
SOUTHWESTERN GRIMES...SOUTHERN BRAZOS...WASHINGTON...SOUTHWESTERN
MONTGOMERY...WALLER AND NORTHWESTERN HARRIS COUNTIES THROUGH 215 PM
CDT...
At 128 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Lake Somerville State Park &
Trailway to 6 miles north of San Felipe. Movement was northeast at 25
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Western College Station, southwestern Bryan, Brenham, Navasota,
Sealy, Hempstead, Prairie View, Caldwell, Bellville, Washington,
Hockley, Waller, Somerville, Pine Island, San Felipe, Snook, Burton,
Millican, Lake Somerville Dam, and Lake Somerville State Park &
Trailway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3050 9689 3071 9652 3009 9574 2968 9616
3026 9668 3029 9666 3030 9664 3032 9673
TIME...MOT...LOC 1828Z 228DEG 21KT 3040 9669 2989 9609
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JMSpecial Weather Statement
National Weather Service Houston/Galveston TX
233 PM CDT Sat Jul 12 2025
TXZ163-176>178-196>200-212-213-122015-
San Jacinto TX-Madison TX-Walker TX-Brazos TX-Washington TX-
Waller TX-Grimes TX-Northern Liberty TX-Inland Harris TX-
Montgomery TX-Houston TX-
233 PM CDT Sat Jul 12 2025
...STRONG THUNDERSTORMS WILL IMPACT GRIMES...SOUTHEASTERN BRAZOS...
NORTHEASTERN WASHINGTON...MONTGOMERY...SOUTHWESTERN SAN JACINTO...
SOUTHWESTERN HOUSTON...CENTRAL MADISON...WEST CENTRAL LIBERTY...
NORTHEASTERN WALLER...WALKER AND NORTHWESTERN HARRIS COUNTIES THROUGH
315 PM CDT...
At 232 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Anderson to near Hockley.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
College Station, Bryan, Conroe, Huntsville, Tomball, Cleveland,
Navasota, Willis, Prairie View, Madisonville, Pinehurst, The
Woodlands, Washington, Hockley, Oak Ridge North, Waller, Panorama
Village, Shenandoah, Magnolia, and Cut And Shoot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3029 9506 2998 9593 3066 9638 3109 9581
3109 9577 3112 9578 3116 9572
TIME...MOT...LOC 1932Z 249DEG 38KT 3058 9604 3005 9582
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JMSpecial Weather Statement
National Weather Service Houston/Galveston TX
317 PM CDT Sat Jul 12 2025
TXZ163-164-176-177-198-199-122100-
Madison TX-Walker TX-Grimes TX-Montgomery TX-Houston TX-Trinity TX-
317 PM CDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TRINITY...
NORTHEASTERN GRIMES...NORTHWESTERN MONTGOMERY...SOUTHWESTERN
HOUSTON...EASTERN MADISON AND WALKER COUNTIES THROUGH 400 PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Anderson, or 17 miles northeast of Navasota,
moving north at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Huntsville, Madisonville, Bedias, Anderson, Huntsville State Park,
Crabbs Prairie, Roans Prairie, and Richards.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3043 9555 3048 9601 3108 9592 3101 9538
TIME...MOT...LOC 2016Z 192DEG 34KT 3057 9589
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
FowlerSpecial Weather Statement
National Weather Service Houston/Galveston TX
357 PM CDT Sat Jul 12 2025
TXZ163-164-176>179-199-122130-
San Jacinto TX-Madison TX-Walker TX-Polk TX-Montgomery TX-Houston TX-
Trinity TX-
357 PM CDT Sat Jul 12 2025
...STRONG THUNDERSTORMS WILL IMPACT TRINITY...CENTRAL MONTGOMERY...
SAN JACINTO...CENTRAL HOUSTON...NORTHEASTERN MADISON...SOUTHWESTERN
POLK AND EASTERN WALKER COUNTIES THROUGH 430 PM CDT...
At 357 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Trinity to 6 miles west of Point Blank to
7 miles east of Willis. Movement was north at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Eastern Conroe, Livingston, Trinity, Onalaska, Cut And Shoot,
Groveton, Coldspring, Point Blank, Lovelady, Riverside, Kennard,
Goodrich, Sebastopol, Lake Livingston State Park, West Livingston,
Pennington, Oakhurst, and Evergreen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3144 9522 3105 9500 3057 9494 3028 9542
3068 9546 3107 9564
TIME...MOT...LOC 2057Z 199DEG 22KT 3099 9537 3073 9532 3045 9536
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BatisteSpecial Weather Statement
National Weather Service Houston/Galveston TX
443 PM CDT Sat Jul 12 2025
TXZ178-199-122215-
San Jacinto TX-Montgomery TX-
443 PM CDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MONTGOMERY AND
SOUTHWESTERN SAN JACINTO COUNTIES THROUGH 515 PM CDT...
At 443 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cut And Shoot, or near Conroe, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Eastern Conroe and Cut And Shoot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3024 9533 3030 9546 3038 9542 3053 9534
3040 9513
TIME...MOT...LOC 2143Z 210DEG 7KT 3033 9536
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BatisteThe Houston radar (KHGX), 103 km away, was scanning. The volume nearest the first event began at 22:19 UTC.
2 thunderstorm wind. Local standard time, as filed.
ASOS station KCXO Conroe measured a 59 mph wind gust.
Law enforcement reported a downed tree due to thunderstorm wind gusts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267029, 1267031.